MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135131
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the patient with chronic kidney disease (stage 5) went to the catheterization room for right internal jugular vein catheterization at 13:30.The surgery went smoothly, the depth of vein insertion was 13.5 cm (centimeter), and the exposed length of the catheter was 0 cm.There was no bleeding or exudation at the puncture site, and there was no hematoma on the surrounding skin.The dressing was dry and clean, and ice was applied to the place where the catheter was inserted.The patient was escorted to the radiology department for a chest x-ray examination and then returned to the ward.Hemodialysis treatment was performed at 15:00.1 day after the catheter had been in place, during the evaluation before getting on the hemodialysis machine, it was found that there was a little blood stain on the pipeline which meant extension tube.The exact location of the leak on the catheter was the blue extension tube near the adapter.No new blood stain was found after disinfection.After the hemodialysis machine was put on, the pipeline was wrapped with 75% alcohol gauze.When the hemodialysis machine was put off at 17:38, a small amount of blood was found on the dressing.The inspection revealed that there was a small hole in the pipeline and leaking blood.The patient was undergoing hemodialysis, and the risk of blood infection would increase if there was a small hole of blood leakage in the dialysis pipeline.Nothing unusual observed on the device prior to use.No cleaning agent used on the device.The clamp was not moved periodically.Flushing was done prior to use and no exception found.The product/tube was replaced with the same product id (identifier) on the same day as remedial action performed and the treatment was completed.A few milliliters the amount of blood lost.Blood transfusion was not required.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient with chronic kidney disease (stage 5) went to the catheterization room for right internal jugular vein catheterization at 13:30.The surgery went smoothly, the depth of vein insertion was 13.5 cm (centimeter), and the exposed length of the catheter was 0 cm.There was no bleeding or exudation at the puncture site, and there was no hematoma on the surrounding skin.The dressing was dry and clean, and ice was applied to the place where the catheter was inserted.The patient was escorted to the radiology department for a chest x-ray examination and then returned to the ward.Hemodialysis treatment was performed at 15:00.1 day after the catheter had been in place, during the evaluation before getting on the hemodialysis machine, it was found that there was a little blood stain on the pipeline which meant extension tube.The exact location of the leak on the catheter was the blue extension tube near the adapter.No new blood stain was found after disinfection.After the hemodialysis machine was put on, the pipeline was wrapped with 75% alcohol gauze.When the hemodialysis machine was put off at 17:38, a small amount of blood was found on the dressing.The inspection revealed that there was a small hole in the pipeline and leaking blood.The patient was undergoing hemodialysis, and the risk of blood infection would increase if there was a small hole of blood leakage in the dialysis pipeline.Nothing unusual observed on the device prior to use.No cleaning agent used on the device.The clamp was not moved periodically.Flushing was done prior to use and no exception found.The product/tube was replaced with the same product id (identifier) on the same day as remedial action performed and the treatment was completed.A few milliliters the amount of blood lost.Blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that there was a cut in the extension tube which led to a leak.It was reported that there was a leak on the extension tube near the luer adapter.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur by clamping the tubing too close to the luer adapter.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19144003
Report Number1282497-2024-00055
Device Sequence Number12728208
Product Code MPB
UDI-Device Identifier10884521006201
UDI-Public10884521006201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135131
Device Catalogue Number8888135131
Device Lot Number2320000101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/19/2024
07/30/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/03/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale